Beware of drug-laced candy in our community

  • Thu Sep 28th, 2017 8:48am
  • News

Drug-laced “Smarties” and pills confiscated earlier this week by the Forks Police Department. Submitted photo

The Forks Police Department would like to alert the community to a possibly dangerous situation involving drug-laced candy that was confiscated this week from an individual that overdosed on them.

The candy in question was Smarties or looked much like Smarties (see photo). FPD Officer Don Ponton said that it is thought the drug was sprayed on the candy and was most likely produced out of the country.

The FPD is urging parents to warn their children, with regard to accepting any Smarties or any other candy if they are unsure of the source. “With Halloween coming up soon we want to be sure local children are not exposed to this potentially harmful situation,” Officer Ponton said.

It is believed the substance in/on the candy is Diazepam. Symptoms of an overdose of Diazepam may include: Bluish-colored lips and fingernails, blurred vision, breathing slow, labored, or stopped, confusion, depression, dizziness, double vision, drowsiness.